MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLM910030
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #
=
>(b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section e1.Initial reporter phone: (b)(6).Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2024-00396 and 3008114965-2024-00396.
 
Event or Problem Description
As reported by the field, during a coil embolization to a right posterior communicating artery aneurysm, a galaxy g3 mini 1mm x 3cm coil (glm910030, 30878413) was just delivered into a non-j&j microcatheter, the delivery wire of the coil was found to be separated from the introducer sheath prematurely.The physician retracted the coil and switched a new one, a galaxy g3 mini 1mm x 3cm (glm910030, 30883911) but the same issue occurred.The doctor withdrew the second coil and changed to a third coil to complete the surgery.The microcatheter was not replaced.There was no patient injury reported.Additional event information received on 01-apr-2024 indicated that a pre-deployment electrical check was performed.The introducer sheath separated prematurely from the delivery wire.There had not been any attempts to detach the coils prior to the premature detachment.There was no additional intervention required to remove the coils.There were no procedural delays due to the events.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).As reported by the field, during a coil embolization to a right posterior communicating artery aneurysm, a galaxy g3 mini 1mm x 3cm coil (glm910030, 30878413) was just delivered into a non-j&j microcatheter, the delivery wire of the coil was found to be separated from the introducer sheath prematurely.The physician retracted the coil and switched a new one, a galaxy g3 mini 1mm x 3cm (glm910030, 30883911) but the same issue occurred.The doctor withdrew the second coil and changed to a third coil to complete the surgery.The microcatheter was not replaced.There was no patient injury reported.Additional event information received on 01-apr-2024 indicated that a pre-deployment electrical check was performed.The introducer sheath separated prematurely from the delivery wire.There had not been any attempts to detach the coils prior to the premature detachment.There was no additional intervention required to remove the coils.There were no procedural delays due to the events.A non-sterile galaxy g3 mini 1mm x 3cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the coil was still attached to the resistance heating (rh).No other damages were found.The device was inspected under microscopic magnification, and the distal outer sheath had not been softened, indicating that the detachment process was not initiated.The coil was found stretched on the proximal portion.The issue regarding a coil being separated from the introducer sheath prematurely could not be confirmed since the coil was found still attached to the resistance heating.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated in the lab setting.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.According to the risk documentation, failure to detach is a potential issue that can occur during the coil detachment due to a detachment cycle not being initiated, as a result of the dpu wire detachment zone/extended coil being positioned beyond the microcatheter tip, which can result in reported failure.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.This condition was not originally reported on the complaint and is not considered related to the reported issue.A manufacturing record evaluation was performed for the finished device 30878413 number, and no non-conformances related to the malfunction were identified.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendation: ¿ verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil, re sheathing the microcoil system, and replace it with a new microcoil system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 MINI 1MM X 3CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19106229
Report Number3008114965-2024-00396
Device Sequence Number12664251
Product Code KRD
UDI-Device Identifier10886704080244
UDI-Public10886704080244
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue NumberGLM910030
Device Lot Number30878413
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2024
Supplement Date Received by Manufacturer04/22/2024
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNSPECIFIED BRAND).
Patient SexUnknown